Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 24, 2014, 1:42 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 1:42 PM EDT (17:42 UTC)
- Expired
- May 24, 2014, 7:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276
WGUS51 KALY 241742
FFWALY
NYC035-043-057-242345-
/O.NEW.KALY.FF.W.0004.140524T1742Z-140524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITY OF LITTLE FALLS...
WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
* UNTIL 745 PM EDT
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRATFORD...ST. JOHNSVILLE AND DOLGEVILLE
* NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES BETWEEN 1 AND 2
INCHES OF RAINFALL HAS OCCURRED IN THE WARNING AREA. THESE BACK
BUILDING THUNDERSTORMS MAY PRODUCE AN ADDITIONAL ONE TO THREE
INCHES OF RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4330 7487 4324 7456 4283 7463 4283 7465
4282 7466 4289 7486 4289 7488 4284 7488
4283 7490 4283 7491
$$
LFM1 follow-up statement
552
WGUS71 KALY 242159
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT SAT MAY 24 2014
NYC035-043-057-242208-
/O.CAN.KALY.FF.W.0004.000000T0000Z-140524T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
559 PM EDT SAT MAY 24 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HERKIMER...WESTERN FULTON AND WESTERN MONTGOMERY COUNTIES...
SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING HAVE
WEAKENED ACROSS THE AREA. WHILE ADDITIONAL RAINFALL WILL BE POSSIBLE
OVER THE NEXT FEW HOURS...THIS RAINFALL IS NOT EXPECTED TO CAUSE ANY
FLOODING CONCERNS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4330 7487 4324 7456 4283 7463 4283 7465
4282 7466 4289 7486 4289 7488 4284 7488
4283 7490 4283 7491
$$
IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:42 PM EDT, 0 minutes earlier.
Area forecast discussion, May 24, 1:42 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 142 PM EDT SAT MAY 24 2014 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...OFF THE SOUTHERN NEW ENGLAND COAST THROUGH SUNDAY. A WEAK DISTURBANCE ROTATING AROUND THIS SYSTEM WILL BRING SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION FOR THIS AFTERNOON...SOME OF WHICH COULD CONTAIN LOCALLY HEAVY DOWNPOURS AND SMALL HAIL. GRADUAL IMPROVEMENT IS EXPECTED FOR SUNDAY AND MONDAY...ALTHOUGH AN ISOLATED AFTERNOON SHOWER CAN NOT BE RULED OUT EITHER DAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1 PM EDT...MOSTLY CLOUDY SKIES CONTINUE ACROSS THE REGION...WITH SOME SCATTERED SHOWERS AND A FEW THUNDERSTORMS. ESP FOR AREAS FROM THE SE ADIRONDACKS...INTO THE EAST CENTRAL MOHAWK VALLEY...HELDERBERGS/SCHOHARIE VALLEY AND HILLTOWNS WEST OF ALBANY...AND INTO THE EASTERN CATSKILLS. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE ACROSS OUR ENTIRE REGION AS BREAKS IN THE CLOUD COVER HAVE ALLOWED FOR THE TEA KETTLE EFFECT WITH THE SUN WORKING ON THE SURFACE CREATING HEATING AND RISING MOTION WHICH IS WORKING ON A STRONG COLD POOL ALOFT. THE BREAKS IN THE CLOUDS AND SURFACE HEATING IS RESULTING IN INCREASING INSTABILITY YET AGAIN...ESPECIALLY GIVEN THE RATHER CHILLY MID LEVELS OF THE TROPOSPHERE ACROSS THE REGION...WITH 500 MB TEMPS STILL IN THE -20 TO -22 C RANGE. WE EXPECT A FEW BREAKS IN THE CLOUDS TO DEVELOP IN VALLEY AREAS THIS AFTERNOON. BASED ON THE KALB 12Z/24 SOUNDING...IF TEMPS REACH THE MID 60S WITH DEWPOINTS IN THE LOWER 50S...SBCAPES MAY BE ABLE TO REACH AT LEAST 500-750 J/KG. OUR UPSTREAM SOUNDING AT CWMW IS EVEN MORE UNSTABLE...WITH 850-500 MB LAPSE RATES AROUND 7.5 C/KM. SO...THINK THAT IF AT LEAST SOME BREAKS IN THE CLOUDS DEVELOP...ENOUGH INSTABILITY WILL BE GENERATED FOR NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP...SOME OF WHICH COULD CONTAIN SMALL HAIL. SHOULD TEMPS EXCEED 67-69 DEGREES...THE THREAT FOR LARGER HAIL WILL EXIST. SO...WILL NEED TO CLOSELY MONITOR THE RADAR AND CONVECTIVE DEVELOPMENT FOR THIS AFTERNOON. IN ADDITION...WINDS THROUGH A FAIRLY DEEP LAYER OF THE TROPOSPHERE ARE LIGHT...AND UNIDIRECTIONAL...SUGGESTING SOME POTENTIAL FOR ANY CONVECTION THAT DEVELOPS TO TRAIN. SO...LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. HIGHER RESOLUTION MODELS SUGGEST THAT THE HIGHER TERRAIN WEST OF THE HUDSON RIVER VALLEY MAY BE PARTICULARLY ACTIVE FOR THIS AFTERNOON...SO AGAIN WILL WATCH VERY CLOSELY IN CASE ANY HYDROLOGICAL ISSUES ARISE. EXPECT MAX TEMPS TO REACH THE MID TO UPPER 60S IN VALLEYS...AND MAINLY LOWER/MID 60S ACROSS HIGHER ELEVATIONS THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SHOWER AND THUNDERSTORM ACTIVITY LOOK TO WIND DOWN TONIGHT AFTER DARK AFTER WE LOOSE THE HEATING OF THE DAY...AND THIS NEXT SHORT WAVE MOVES BY. OVERNIGHT THE UPPER AIR LOW SHOULD FINALLY GET A NUDGE TO THE EAST AS RIDGING BEGINS TO SLOWLY COMMENCE. THIS WILL BE A SLOW PROCESS. THERE COULD LEAD TO SOME PARTIAL CLEARING. HOWEVER WITH THAT...COULD COME MORE IN THE WAY OF PATCHY FOG. FOR NOW...DID NOT PLACE ANY FOG IN THE GRIDS TONIGHT SINCE WE WANT TO SEE HOW MUCH RAIN FALLS TODAY. OVERNIGHT LOWS WILL BE A LITTLE COOLER DUE TO THE PARTIAL CLEARING...40S MOST AREAS...BUT CLOSER TO 50 IN THE CAPITAL REGION. WHILE THIS RIDGE WILL ATTEMPT TO BUILD ON SUNDAY...THE CYCLONIC FLOW WILL ONLY SLOWLY BECOME ANTICYCLONIC...BUT NOT UNTIL LATE IN THE DAY. YET ANOTHER DISTURBANCE LOOKS TO WORK DOWN FROM EASTERN CANADA. WHILE THE BRUNT OF THE DISTURBANCE SHOULD REMAIN EAST OF OUR REGION SUNDAY...A STRAY SHOWER CANNOT BE RULED ANYWHERE IN OUR REGION...BUT THIS IS ESPECIALLY TRUE TO THE EAST OF ALBANY WHERE WILL HAVE LOW CHANCES DURING SUNDAY AFTERNOON...ONLY SLIGHT CHANCES OVER THE REMAINDER OF THE REGION. TEMPERATURES WILL WARM THROUGHOUT THE COLUMN ON SUNDAY...TO AROUND +10C AT H850. THIS WARMING...COMBINED WITH MORE SUNSHINE WILL GIVE SURFACE TEMPERATURES A GOOD BUMP. LOOK FOR HIGHS REBOUNDING INTO THE 70S ACROSS MOST OF THE REGION...LOCALLY MID 70S CAPITAL REGION...AND UPPER 70S IN THE MID HUDSON VALLEY. THE WIND WILL BECOME MORE WESTERLY EVERYWHERE 5 TO 15 MPH. SUNDAY NIGHT LOOKS DRY WITH A PARTLY CLOUDY SKY AND TEMPERATURES SETTLING BACK TO AROUND 50 DEGREES. MEMORIAL DAY STILL LOOKS LIKE THE BEST DAY OF THE WEEKEND. WITH AT LEAST PARTIAL SUNSHINE AND H850 TEMPERATURES WARMING INTO THE LOWER TEENS...SURFACE HIGH TEMPERATURES SHOULD REACH AROUND 80 IN MOST VALLEY AREAS...AS WARM AS THE MID 80S IN THEM ID HUDSON VALLEY. HIGHER TERRAIN WILL HAVE HIGHS IN THE MID TO UPPER 70S. WE STILL CANNOT ENTIRELY RULE OUT AN AFTERNOON SHOWER TO THE NORTH OF THE CAPITAL REGION AS THERE STILL WILL BE MOISTURE POOLING TO THE SOUTH OF A BOUNDARY FORMING NORTH OF THE CANADIAN/NEW YORK BORDER. MOST OF THE REGION HOWEVER WILL LIKELY BE ENTIRELY DRY. THIS BOUNDARY OR COLD FRONT WILL BEGIN TO PUSH SOUTH TOWARD THE CANADIAN/NEW YORK BORDER OVERNIGHT SO WE WILL CONTINUE TO MENTION LOW POPS...MAINLY OVERNIGHT. THE 00Z NAM INDICATE SHOWALTER INDICES (INSTABILITY BETWEEN H850 AND H500) TO BE MARGINALLY UNSTABLE IN SOME PLACES SO WILL CONTINUE TO MENTION THE POSSIBILITY OF THUNDERSTORMS AS WELL. WITH INCREASING MOISTURE FROM THE SOUTHWEST AND THE FRONT APPROACHING FROM THE NORTH...TEMPERATURES ON MONDAY NIGHT LOOK MILD...WITH LOWS RANGING FROM AROUND 50 IN THE ADIRONDACKS...TO AROUND 60 LOCALLY IN THE CAPITAL REGION. ALL OTHER PLACES WILL BE IN THE MID TO UPPER 50S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LONG TERM GUIDANCE HAS BEEN RELATIVELY CONSISTENT SHOWING MEAN UPPER TROUGHING OVER EASTERN NORTH AMERICA WITH THE AXIS ALONG THE COAST OR JUST OFFSHORE THROUGH THE PERIOD. HOWEVER...LONG RANGE GUIDANCE HAS BEEN VERY INCONSISTENT ABOUT THE DETAILS OF POTENTIAL FORMATION OF UPPER LOWS AROUND OUR REGION...TIMING AND INLAND EXTENT OF POTENTIAL BACKDOOR TYPE FRONTS. IN GENERAL...SINCE UPPER SHORT WAVES TRACK OUT OF CANADA INTO THE UPPER TROUGHING ALONG OR JUST OFFSHORE...POSSIBLY FORMING INTO UPPER LOWS...EASTERN AREAS SHOULD BE A BIT COOLER THAN CENTRAL AND WESTERN AREAS. THERE ARE BRIEF WARM UPS AHEAD OF THE POTENTIAL BACKDOOR COLD FRONTS BUT THE TIMING...MOISTURE AND INSTABILITY ASSOCIATED WITH THE FRONTS KEEPS CHANGING FROM RUN TO RUN. THERE IS ALSO MORE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS IN WESTERN NEW ENGLAND WEDNESDAY THROUGH THURSDAY DEPENDING ON WHERE BACKDOOR COLD FRONTS SET UP. THERE ARE INDICATIONS THAT ONE BOUNDARY TRACKS SOUTH TUESDAY WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS. A MIX OF CLOUDS AND SUN SHOULD SUPPORT HIGHS IN THE MID TO UPPER 70S...WITH SOME UPPER 60S AND LOWER 70S IN HIGHER TERRAIN. THE BEST CHANCES FOR SOME DRY WEATHER LOOK TO BE WEDNESDAY AND THURSDAY BEFORE ANOTHER POTENTIAL FRONT TRACKS THROUGH THE REGION FRIDAY. AGAIN...JUST GOING A MIX OF CLOUDS AND SUN WITH THE UNCERTAINTIES IN GUIDANCE...ISOLATED SHOWERS IN WESTERN NEW ENGLAND AND HIGHS WEDNESDAY IN THE LOWER 70S...WITH MID TO UPPER 60S HIGHER TERRAIN. HIGHS THURSDAY IN THE MID 70S WITH AROUND 70 HIGHER TERRAIN. POTENTIAL SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT FRONT FRIDAY WITH HIGHS IN THE UPPER 70S...AROUND 70 TO LOWER 70S HIGHER TERRAIN. THE TIMING AND STRENGTH OF FRONTS WILL LIKELY BE ADJUSTED AS WE GET INTO NEXT WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE COMBINATION OF DAYTIME HEATING...VERY COLD AIR ALOFT...AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND SOME POSSIBLE THUNDERSTORMS THIS AFTERNOON. INITIALLY...MOST OF THE ACTIVITY SHOULD REMAIN WEST OF THE TAF SITES. HOWEVER...THEY MAY TREND/EXPAND SLIGHTLY FURTHER EAST AND SOUTH BETWEEN 19Z-21Z. SO...HAVE INCLUDED MENTION OF VCTS AT MOST TAF SITES FOR A SEVERAL HOUR PERIOD THIS AFTERNOON. ANY THUNDERSTORMS MAY CONTAIN LOCALLY VERY HEAVY RAIN...AND PERHAPS HAIL. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE A FEW HOURS AFTER SUNSET...AND END BY MIDNIGHT. SKIES SHOULD CLEAR OUT SHORTLY THEREAFTER. FOR ANY AREAS WHICH RECEIVE HEAVY RAINFALL THIS AFTERNOON...THE POTENTIAL FOR FOG/LOW STRATUS DEVELOPMENT WILL BE ELEVATED...ESP BETWEEN ROUGHLY 08Z-11Z/SUN. WILL HINT AT THIS POTENTIAL WITH MVFR VSBYS AND FEW-SCT CLOUDS AROUND 300-500 FT AGL DURING THIS TIME PERIOD...UNTIL CONFIDENCE INCREASES THAT MORE SOLID IFR CONDITIONS INCREASES. AFTER ANY EARLY AM STRATUS/FOG....VFR CONDITIONS WILL OCCUR SUNDAY MORNING THROUGH 18Z. LIGHT NORTH TO NORTHEAST WINDS AT LESS THAN 8 KT WILL BECOME LIGHT/VARIABLE AROUND OR JUST AFTER SUNSET. WINDS WILL BECOME MAINLY W TO NW AT LESS THAN 8 KT AFTER SUNRISE SUNDAY...ALTHOUGH LOCAL TOPOGRAPHICAL EFFECTS MAY ALLOW FOR A MORE S OR SE WIND COMPONENT AT KGFL. WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MEMORIAL DAY: LOW OPERATIONAL IMPACT.BREEZY NO SIG WX. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY NIGHT TO WEDNESDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA. && .FIRE WEATHER... CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND HAIL MAINLY THIS AFTERNOON... OUR WEATHER LOOKS UNSETTLED TODAY WITH A GOOD BET FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE CAPITAL REGION AND POINTS TO THE EAST. RH VALUES LOOK TO REMAIN ELEVATED...GENERALLY ABOVE 50 PERCENT MUCH IF NOT ALL OF THE AFTERNOON. THE REGION WILL AVERAGE AROUND A QUARTER OF AN INCH OF RAINFALL...WITH SOME AREAS GETTING A LITTLE LESS THAN THAT...AND SOME POSSIBLY QUITE A BIT MORE. CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER DARK BUT WE WILL LEFT WITH DAMP CONDITIONS AS RH VALUES RAMP UP TO NEAR 100 PERCENT. SUNDAY LOOKS DRIER BUT A MAINLY AFTERNOON SHOWER CANNOT BE RULED OUT...ESPECIALLY TO THE EAST OF THE CAPITAL REGION. WITH MORE SUNSHINE...AFTERNOON RH VALUES LOOK TO DIP BACK INTO THE 30S AND 40S. A NORTHWEST BREEZE WILL BE 5 TO 15 MPH. A FULL RECOVERY EXPECTED AGAIN SUNDAY NIGHT. MEMORIAL DAY LOOKS TO BE THE DRIEST DAY OF THE WEEKEND. ANY ISOLATED SHOWER ACTIVITY SHOULD BE CONFINED TO AREAS WELL NORTH OF THE CAPITAL REGION. RH VALUES WILL GENERALLY DROP BACK INTO THE 30S DURING THE AFTERNOON. A WEST BREEZE WILL BE 10-15 MPH WITH A FEW HIGHER AFTERNOON GUSTS. THE NEXT CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ON TUESDAY. && .HYDROLOGY... DISTURBANCES IN THE UPPER LEVELS WILL CONTINUE TO MOVE OVER THE REGION THROUGH SUNDAY TRIGGERING MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THE STRONGEST OF THE DISTURBANCES WILL OCCUR TODAY. AVERAGE BASIN RAINFALL TODAY LOOKS TO BE AROUND A QUARTER OF AN INCH. LOCAL RAINFALL WILL VARY GREATLY WITH THE SHOWERS. SOME LOCALITIES COULD RECEIVE HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS...MAYBE UP TO AN INCH OR BETTER. PONDING OF WATER IS POSSIBLE WITH THESE SHOWERS. ANY FLASH FLOODING LOOKS EXTREMELY LOCALIZED SO NO FLASH FLOOD WATCHES OR PLANNED AT THIS TIME. ASIDE FROM SOME LOCAL WITHIN BANK RISES...MOST RIVERS AND STREAMS SHOULD NOT RESPOND TOO MUCH OF THE LOCALIZE RAINFALL...UNLESS A HEAVY SHOWER FALLS ON A SENSITIVE WATERSHED. RAINFALL ON SUNDAY LOOKS MORE ISOLATED WITH MOST AREAS EXPECTED TO RECEIVE MEASURABLE RAINFALL. HOWEVER... A STRAY SHOWER COULD PRODUCE A QUARTER INCH OR MORE OF RAINFALL IN A FEW SPOTS MAINLY TO THE EAST OF THE CAPITAL REGION. BY MONDAY...ANY SHOWER THAT FALLS SHOULD BE WELL NORTH OF THE CAPITAL REGION AND LIGHT ENOUGH NOT TO PRODUCE ANY HYDROLOGICAL PROBLEMS. THE NEXT CHANCE OF MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL TAKE PLACE ON TUESDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV/KL/11 SHORT TERM...HWJIV LONG TERM...NAS AVIATION...KL/NAS FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, May 24, 8:14 AM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 814 AM EDT SAT MAY 24 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 814 AM EDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY EVENING. THUNDERSTORMS MIGHT CONTAIN SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM NORTH TO SOUTH AROUND AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 12:40 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT SAT MAY 24 2014
NYZ038>040-082-241730-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1240 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 8 MILES EAST
OF LITTLE FALLS...AND MOVING SOUTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
ST. JOHNSVILLE BY 1255 PM EDT
FORT PLAIN BY 110 PM EDT
7 MILES WEST OF CANAJOHARIE BY 115 PM EDT
6 MILES WEST OF AMES BY 130 PM EDT
LAT...LON 4315 7483 4314 7458 4285 7456 4283 7456
4283 7457 4283 7466 4289 7486
TIME...MOT...LOC 1640Z 002DEG 14KT 4305 7471
LFMSpecial weather statement, May 24, 1:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT SAT MAY 24 2014
NYZ033-042-241800-
HAMILTON NY-NORTHERN WARREN NY-
135 PM EDT SAT MAY 24 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR INDIAN LAKE...OR ABOUT OVER INDIAN LAKE...AND
MOVING SOUTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
LEWEY LAKE CAMPGROUND AND 8 MILES NORTHEAST OF SPECULATOR BY 200 PM
EDT
LAT...LON 4386 7426 4382 7421 4382 7420 4357 7410
4352 7440 4379 7446 4384 7447 4387 7426
TIME...MOT...LOC 1735Z 348DEG 14KT 4377 7432
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:40 PM EDT | Special Weather Statement | ALY | Montgomery | 50 min |
| May 24, 1:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 55 min |
| May 24, 1:35 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| May 24, 1:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| May 24, 2:05 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| May 24, 2:15 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| May 24, 2:30 PM EDT | Special Weather Statement | ALY | Montgomery | 30 min |
| May 24, 2:35 PM EDT | Special Weather Statement | ALY | Fulton | 25 min |
| May 24, 2:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 24, 3:55 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer | 3 hr |
| May 24, 4:11 PM EDT | Special Weather Statement | ALY | Oneida | 34 min |
| May 24, 4:42 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| May 24, 4:53 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 22 min |
| May 24, 5:15 PM EDT | Special Weather Statement | ALY | Otsego | 30 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.